I'm new to the boards and having some insomnia problems. I'm on lotrel 5/20 since mid october. I was also on Toprol xl 25mg but have been off of that for 3 weeks because it made me week and depressed. Originally I thought that the toprol was the culprit for lack of sleep. I only get about 3-5 hours per night, wake up 3:00 am.
When I was diagnosed with HBP in october I freaked and had a couple of panick attacks that landed me in emergency with high heart rate so they put me on toprol and paxil. Went off paxil due to side affects also tried Wellbutrin and went off for side affects. Although getting off the Toprol was scary I have since settled down and have not felt anxious but still not sleeping. Any Ideas would be appreciated. The only drug I'm on now is Lotrel.
Lotrel causes me stomach problems on occasion. Toprol made me feel tired as well & I was on 100 MGS at 34... ridiculous. I do wake up from time to time at 5 or so. Talk to your doc. I'm going to a specialist to try & get off of Lotrel 5/20 & Atenolol 100 MGS. It's too many meds!!! Paxil was the worst for me. I felt like I had a 5 day stomach flu. I take Xanax 2 MGS or so a day. It is addictive, but it works for me with no side-effects.
Lotrel also gives me stomach problems sometimes, so my GP put me on Prevacid but I only take it as needed. I don't like taking all these drugs but if I don't my BP goes to 150-160/100.
Paxil was a horrible drug for me. I was so sick I couldn't
get out of bed.
Were you put on xanax for sleep or anxiety or both?
Anxiety, but I can take a 4 hour nap after 1 mg. It sounds like you have the same problems with Lotrel as I do. My medicated B/P was 108/68 today. I don't think that I need all of this junk. I didn't take Xanax & wasn't as anxious, before I was diagnosed with HBP after 1 reading. Thanks doc. I appreciate my lifestyle that I have had for the last 23 months or lack of one.
I think my doc believes these drugs don't have side effects. Went I went off toprol My heartrate went up, she told me that this doesn't happen with toprol and you don't have to ween off. She had me take 25mg every other day for about a week. SCARY She also told me the pill could not be split to 12.5 I later found out this was false. If she says anything stupid this time I'm getting a new DOC or cardiologist.
I took toprol xl and it was the worst. Toprol xl caused me shortness of breath, leg pain, and poor circulation. A person must wean when coming off this drug, at least that's what the er drs said to me when i ended up there.
There are always alternatives!!!!! There are ARB's+ that the doc. won't prescribe for some reason. He believes in Beta-Blockers & Lotrel. I don't get it. If I could take one med. or wean off of the beta-blocker to a lower dose, I think that I would feel much better. On the Lotrel, I do wake up earlier than normal & on the weekends, I used to be able to sleep until 10 or so. Now if I make it to 8:30 I am happy.
If you have blood pressure control with amlodipine, but have side effects, you might try a different calcium channel blocker. Lotrel didn't do anything for my blood pressure, but Diltiazem works for me.